MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-780828
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was returned to the manufacturer for analysis.The investigation is currently underway.The device was used during the same procedure as was reported in mfr report # 2032493-2018-00214.
 
Event or Problem Description
It was reported that during advancement of the coil in the microcatheter, the coil stretched from the pusher wire and then detached.Both segments of the coil were removed in their entirety along with the microcatheter.There was no reported patient injury or intervention.The patient is reported to be good.
 
Additional Manufacturer Narrative
The pusher was returned for analysis.Investigation of the device revealed 31" of lead wire separation on the green wire approximately 22" from the proximal portion, and 18.5" of lead wire separation on the yellow wire approximately 14" from the proximal portion.The green and the yellow wire tips displayed stripped regions for attachment on the heater coil section.The lead wires were noted to be separated, and devoid of lamination on the proximal section.The gold connector was noted to be bent at the hypotube gold connector junction.Based upon the investigation findings and available information, the reported complaint can be confirmed; however, the exact root cause cannot be determined.
 
Additional Manufacturer Narrative

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7940151
Report Number2032493-2018-00213
Device Sequence Number1343505
Product Code KRD
UDI-Device Identifier00810170018336
UDI-Public(01)00810170018336(11)160922(17)210831(10)160922LC7
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2020
Device Model Number45-780828
Device Catalogue Number45-780828
Device Lot Number160922LC7
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1